Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)

 
 

 

Singularities of pairs via jet schemes


Author: Mircea Mustata
Journal: J. Amer. Math. Soc. 15 (2002), 599-615
MSC (2000): Primary 14B05; Secondary 14B10, 14E30
DOI: https://doi.org/10.1090/S0894-0347-02-00391-0
Published electronically: February 14, 2002
MathSciNet review: 1896234
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $X$ be a smooth variety and $Y\subset X$ a closed subscheme. We use motivic integration on the space of arcs of $X$ to characterize the fact that $(X,Y)$is log canonical or log terminal using the dimension of the jet schemes of $Y$. This gives a formula for the log canonical threshold of $(X,Y)$, which we use to prove a result of Demailly and Kollár on the semicontinuity of log canonical thresholds.


References [Enhancements On Off] (What's this?)

  • [AGV] V. I. Arnol'd, S. M. Gusein-Zade and A. N. Varchenko, Singularities of differentiable maps, vol. I, Birkhäuser Boston Inc., Boston, MA, 1985. MR 86f:58018
  • [Ba] V. V. Batyrev, Stringy Hodge numbers of varieties with Gorenstein canonical singularities, in Integrable systems and algebraic geometry (Kobe/Kyoto, 1997), 1-32, World Sci. Publishing, River Edge, NJ, 1998. MR 2001a:14039
  • [Cr] A. Craw, An introduction to motivic integration, preprint 1999, arXiv: math.AG/9911179.
  • [DK] J.-P. Demailly and J. Kollár, Semi-continuity of complex singularity exponents and Kahler-Einstein metrics on Fano orbifolds, Ann. Sci. École Norm. Sup. (4) 34 (2001), 525-556.
  • [DL] J. Denef and F. Loeser, Germs of arcs on singular varieties and motivic integration, Invent. Math. 135 (1999), 201-232. MR 99k:14002
  • [Ein] L. Ein, Multiplier ideals, vanishing theorems and applications, in Algebraic geometry, Santa Cruz 1995, 203-220, volume 62 of Proc. Symp. Pure Math. Amer. Math. Soc. 1997. MR 98m:14006
  • [Hi] H. Hironaka, Resolution of singularities of an algebraic variety over a field of characteristic zero, Ann. of Math. (2) 79 (1964), 109-326. MR 33:7333
  • [Ho] J. Howald, Multiplier ideals of monomial ideals, Trans. Amer. Math. Soc. 353 (2001), 2665-2671. MR 2002b:14061
  • [Kol] J. Kollár, Singularities of pairs, in Algebraic geometry, Santa Cruz 1995, 221-286, volume 62 of Proc. Symp. Pure Math. Amer. Math. Soc. 1997. MR 99m:14033
  • [Kon] M. Kontsevich, Lecture at Orsay (December 7, 1995).
  • [La] R. Lazarsfeld, Multiplier ideals for algebraic geometers, lecture notes available at http://www.math.lsa.umich.edu/~rlaz, version of August 2000.
  • [Mu] M. Mustata, Jet schemes of locally complete intersection canonical singularities, with an appendix by David Eisenbud and Edward Frenkel, Invent. Math. 145 (2001), 397-424.

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 14B05, 14B10, 14E30

Retrieve articles in all journals with MSC (2000): 14B05, 14B10, 14E30


Additional Information

Mircea Mustata
Affiliation: Department of Mathematics, University of California, Berkeley, California 94720 – and – Institute of Mathematics of the Romanian Academy
Address at time of publication: Clay Mathematics Institute, 1770 Massachusetts Avenue, No. 331, Cambridge, Massachusetts 02140
Email: mirceamustata@yahoo.com

DOI: https://doi.org/10.1090/S0894-0347-02-00391-0
Keywords: Jet schemes, log canonical threshold, motivic integration
Received by editor(s): March 2, 2001
Published electronically: February 14, 2002
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society